Citalopram and monthly period.

Ask about and discuss antidepressants here.

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
SimplyFree
Guest
Posts: 1
Joined: Fri Jul 16, 2010 5:53 am
Gender: Female

Citalopram and monthly period.

Postby SimplyFree » Fri Jul 16, 2010 6:08 am

I am 49 yrs old and have been taking antidepressants for mild depression for approx. 20 yrs. I began taking them when I was married to a mentallly abusive alcoholic and was very stressed. I was divorced in 2001, and continued to take the meds. Since 2006 I have been taking citalopram (20 mg. daily). I have often wondered if I needed to continue to take medication for depression. I have noticed since 2006 that my monthly periods have begun to slow in frequency. So far this year, I have had 1 period, in March. I read in the info that came with my prescript that it could be a side effect of the medication. If I stop taking antidepressants, will my periods return to normal or is it leading to early menopause?

User avatar
Debbie Miller, RN
Nurse
Posts: 4746
Joined: Mon Apr 16, 2007 2:41 pm
Gender: Female
Location: USA

Re: Citalopram and monthly period.

Postby Debbie Miller, RN » Sat Jul 17, 2010 1:35 pm

Hello,
This medication would not affect your periods but it is very likely you could be in the perimenopausal period when menses often change in regularity and/or volume of blood lost. These symptoms often begin as much as ten years prior to the actual cessation of periods. Menopause is usually defined as one full year without periods.

Best wishes.
The answers in online forums are for information only and are not intended to substitute for medical advice and care. Please see your personal health care provider for further evaluation of your individual case.

Debbie Miller, RN


Return to “Antidepressants”



Who is online

Users browsing this forum: No registered users and 2 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.